Msm side effects and how to avoid them! gas and water

###

Kathy: Again, any ‘anxiety’ reaction to the MSM is not seen in the majority, and even when it is it is likely simply the reaction to the body having too many waste products moving around at the same time due to MSM’s nearly unique property of opening up cell membrane porosity for better efficiency moving things in and out across that membrane. This is for ALL organs and tissues, so in fact one minor problem but one to note well is that in addition to this temporary condition, there may well be a reaction ALSO caused by taking RX meds at the same time as being on a MSM regimen, because the increased porosity will cause the RX drug dose to be in effect multiplied, maybe 25%, 50%, or even double or triple! And what is one symptom of too high a dose of anti-depressant/anxiety medication? Why, it’s ANXIETY! (Just do a Search. )

Also, remember it takes days at least even once stopped taking any RX drug for it to be really well cleared out by the liver and kidneys. So even if one goes off the drug in order to take MSM, it is best to wait several days at least before starting MSM. (one can lessen this down to non-existent by simply slowly increasing the daily MSM dosage, a week at a time, starting at the lowest dose for body weight and then after a month or two getting up to the highest). BTW, the antidepressant RX drugs have what must be the highest placebo effect of any drug class, at least for ‘depression'(placebo effect for this drug class on other prescribed conditions like OCD, anxiety, etc. not given):www.newsweek.com/2010/01/28/the-depressing-news-about-antidepressants.html

It seems I am not alone in having moral qualms about blowing the whistle on antidepressants. That first analysis, in 1998, examined 38 manufacturer-sponsored studies involving just over 3,000 depressed patients. The authors, psychology researchers Irving Kirsch and Guy Sapirstein of the University of Connecticut, saw as everyone else had that patients did improve, often substantially, on SSRIs, tricyclics, and even MAO inhibitors, a class of antidepressants that dates from the 1950s. This improvement, demonstrated in scores of clinical trials, is the basis for the ubiquitous claim that antidepressants work. But when Kirsch compared the improvement in patients taking the drugs with the improvement in those taking dummy pills clinical trials typically compare an experimental drug with a placebo he saw that the difference was minuscule. Patients on a placebo improved about 75 percent as much as those on drugs. Put another way, three quarters of the benefit from antidepressants seems to be a placebo effect. Remember this is NEWSWEEK talking, THE Establishment mass news outlet, so for them to put it out there means it’s already long obvious to most.

re: Side Effects of MSM — I am so greatful to God for this forum. I can totally relate to DL from CA, that posting is almost a total duplicate of what I just recently experienced. I had been having constant pain in my legs and feet for over a year and had, had my fill. I did some research and came across the MSM. I was also diagnosed with asteopenia about the same time, so I decided to try it. Two night ago I had my son take me to the ER, I was having a lot of what’s been discribed here concerning the heart beating weird, anxiety(I quess) because I don’t know how else to expain how I was feeling, shaollow breathing, heaviness of chest etc. All this had been going on for sometime and I normally could meditate on scriptures and it would go away, this night was different. My jaunt to the ER, showed irregular heatbeat, palputaions to be exact. However, all of my blood work came back normal, showing no previous heart attacks or heart desease. I have been refered for a stress test. I am going to discontinue my use of MSM and see what happens. I will keep you posted as to what happens after I am no longer taking this product. Oh yeah, one of the other effects is headaches. I also started getting headaches that wouldn’t go away. I sorta fluffed that off figuring it was a sinus thing, however these aren’t sinus area specific. So, I’m thinking this is all related. Time will tell. I am very happy for those folks that this works for. Of course, every bodies matabolism is differnt, so what works for others may not work for someone else. I am very happy for those folks that this works for. Of course, every bodies matabolism is differnt, so what works for others may not work for someone else. Anyone else that may have related info. that would be helpful to my situation please feel free to e-mail me. God Bless

I have been reading about the many health improvements that can come from taking MSM, so I ordered some 100% OptiMSM Silicon Dioxide. I had read it could help with muscle pain, stress, seasonal allergies, sleep, etc, and I did notice that a couple of hours after taking 1/4 tsp., I could breathe through both sides of my nose, not usual for me. However, at the same time I began coughing, which I thought was a fluke.

I have no temperature, so I am not sick. I was pretty much unable to understand the article that Art posted, (my lack of knowledge, nothing against the article, Art) so if that was a warning, please post in simple terms so I will understand.

I also want to let people know that I stopped taking my LDN for all of December in order to try Daisy’s recommendation for non-alcoholic Essiac tea tonic, (which I feel helped to detox my system, but did not alleviate the Lichen Planus as it did for her), and I have been very achey, and feeling less well than normal. I will not be doing that again!

I didn’t realize how much better I felt all the years I have used it, and I can’t remember even having a cold in over six years that I have been taking it. I am thinking about trying the GAPS diet soon to see if I can rid my body of these autoimmune problems.

I started taking 2 grams of MSM per day for about 9 days (NOW Foods brand in capsule form). As soon as I swallowed a capsule, I became excessively thirsty. I’d even wake up in the middle of the night to drink 2 full glasses of water. I perspired much more (perhaps from all the water I drank), which didn’t bother me because I liked sweating more in the sauna. I got pains in my body, especially in my arms and hands – I felt like I was getting arthritis/tendonitis, which was weird because I thought MSM was supposed to help if you have that. My bowel movements increased from 1 per day to 4. At night I’d notice my heart was beating fast. I can usually walk for miles but I got really scared when I found I had trouble walking fast and breathing well on a fairly short walk. I was searching the web for allergic reactions to MSM but couldn’t find any. The only other supplement I was taking at that time was 50mg of Ubiquinol (CoQ10). So I stopped taking both. The thirst and breathing/heart problems went away fairly fast, but the pains in my arms lasted a few weeks. Since the time I stopped taking it (probably 1.5 months now), I’ve been getting sharp pains in my upper abdomen (left and right sides), which have been slowly getting better.